MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X50CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X50CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56150
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number - reported as - 8035053232.
 
Event or Problem Description
It was reported the ultrasonic core (us wire) fractured.A 135cm 50cm ekosonic kit was used during a bilateral deep vein thrombosis (dvt) therapy procedure.Ten hours into treatment, an alarm occurred, and was unable to be resolved through troubleshooting so ultrasound was discontinued and treatment was continued by using the ekos catheter as an infusion catheter.Later on, the patient was sent for recheck and it was discovered that the us wire broke and had migrated into the patient's vasculature.The fractured portion was able to be successfully snared out of the patients left iliac vein and all ekos components were removed.Blood flow was restored to the patients left leg despite the problem with the us wire.The physician was able to use a manual suction device to remove the residual clot residue left over and then performed angioplasty and finally placed a wallstent.No further patient complications occurred and the physician was happy with the overall result.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned with both the infusion catheter (ic) and ultrasonic core (usc) with the cords cut.The device was inspected for any damage or irregularities.The usc device showed the obvious damage of a complete separation roughly 90cm from the luer barb just before the first node.The piece that had separated was roughly 51.6cm and included the entire treatment zone.Based on the damage and size of the returned pieces it is believed that the entire separated section of the usc was successfully removed from the patient.Roughly 5cm into the separated portion of the usc a severe kink as noticed.It appears likely this happened during the extraction of this portion.There was no other obvious damage that could have contributed to the separation of the device.There was no obvious damage with the ic.The event log shows therapy was started on (b)(6) 2022.The ultrasonic core (usc) sn:(b)(6), infusion catheter (ic) sn:(b)(6) connected.Therapy ran for 1 hour and 36 minutes before an all msd groups disabled alert occurred.The alert resolved and occurred again at approximately 9 hours 41 minutes into therapy.The alert persisted before the user pressed the stop button.This appeared to have been a problem with the catheter itself and the control unit functioned as intended without issue.
 
Event or Problem Description

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X50CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
COYOL BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera propark
coyol alajuela
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13733224
Report Number2134265-2022-02220
Device Sequence Number17169906
Product Code KRA
UDI-Device Identifier00858593006318
UDI-Public00858593006318
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2024
Device Model Number500-56150
Device Catalogue Number500-56150
Device Lot Number8035054296
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown